Thunderstorm Wind, Avoyelles
- When
- June 12, 2:10 PM CST
- Where
- Avoyelles County, Effie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.217, -92.167
Trees were blown down on Highway 115.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down on Highway 115.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 1:40 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT THU JUN 12 2003
VISIBLE IMAGERY WAS SHOWING TSTM COMPLEX MOVED OUT OF NE TX AND
COLLIDED WITH A STRONG SEABREEZE BOUNDARY OVER THE INTERIOR OF SE TX
AND WESTERN PORTIONS OF CENTRAL LOUISIANA. WEVE RECEIVED SEVERAL
REPORTS OF SEVERE WX FROM THIS. THE CULPRIT WAS A LEFT FRONT EXIT
REGION OF A STRONG SUBTROPICAL JET OVER TEXAS WHICH MOVED OVER AN
AREA WITH HIGH CAPES...AS SHOWN BY SOUNDINGS AND SATELLITE DERIVED
IMAGERY.
WILL OPT TO HOLD POPS HIGH EARLY THIS EVENING FOR NORTHERN ZONES.
EXPECT TSTM ACTIVITY TO RAPIDLY DIMINISH LATER THIS EVENING AS THE
JET MIGRATES NORTHWARD...PUTTING THE AREA IN A SUBSIDENT RIGHT FRONT
EXIT QUADRANT OF THE JET.
NEXT RAINMAKER LOOKS TO BE A TROF MOVING ON THE SOUTHERN TRACK OUT
OF THE DESERT SOUTHWEST...GFS BRINGS THIS IN AROUND SATURDAY. RAIN
CHANCES WILL BE SLOW TO MOVE OUT AS THE TROF LINGERS THROUGH SUNDAY.
EXPECTING MODERATE ONSHORE FLOW TO SLACKEN BY SUNDAY AS GRADIENT
SUBSIDES.
RAIN CHANCES INCREASE INTO THE MIDDLE OF NEXT WEEK AS THE MRF SHOWS
A DEEPENING TROF OVER THE SOUTHERN PLAINS...POSSIBLY CLOSING INTO AN
UPPER LOW OVER NE TX.
.PRELIMINARY POINT TEMPS/POPS...
KBPT 77 91 76 90 / 10 20 20 40
KLCH 76 89 75 89 / 20 30 20 40
KLFT 74 90 75 89 / 20 20 10 40
KAEX 72 87 72 89 / 60 40 20 60
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAC115-SEVERE TSTM WARNING FOR VERNON PARISH UNTIL 245 PM.
LAC079-SEVERE TSTM WARNING FOR RAPIDES PARISH UNTIL 315 PM.
TX...NONE.
SWEENEYLAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM JASPER TX WIND DAMAGE
06/12/03 JASPER POWER OUTAGES AND TREE
DOWN ACROSS 1408 FARM ROAD.
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0133 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 PM TOLEDO BEND DAM TX 58 MPH WIND GUST
06/12/03 NEWTON 58 MPH WIND GUST REPORTED.
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0144 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 4 W ANACOCO LA WIND DAMAGE
06/12/03 VERNON SHERIFFS OFFICE REPORTS
TREES DOWN OVER HIGHWAY
392.
MJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0215 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0153 PM LEESVILLE LA 0.88 IN HAIL
06/12/03 VERNON PUBLIC REPORTED NICKLE
SIZE HAIL AND 40 MPH WIND.
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM SIMPSON LA WIND DAMAGE
06/12/03 VERNON POWERLINES DOWN. KPOE
RADAR ESIMATED WINDS 70
KNOTS.
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0257 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 2 E SLAGLE LA WIND DAMAGE
06/12/03 VERNON PUBLIC REPORTED SHED
DESTROYED IN THE SMALL
COMMUNITY OF HICKS.
FNThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367260.